Table of Contents
ISRN Applied Mathematics
Volume 2012, Article ID 250393, 18 pages
http://dx.doi.org/10.5402/2012/250393
Research Article

Bayesian Estimation for Burr Distribution Type III Based on Trimmed Samples

1Department of Mathematical Statistics, Institute of Statistical Studies and Research, Cairo University, 5 Dr. Ahmed Zewail Street, Dokki, Giza 12613, Egypt
2Faculty of Science, King Abdulaziz University, 21589 Jeddah, Saudi Arabia

Received 27 June 2012; Accepted 2 September 2012

Academic Editors: S.-W. Chyuan, S. W. Gong, D. Kuhl, G. Kyriacou, X. Wen, and K.-V. Yuen

Copyright © 2012 A. M. Abd-Elfattah and A. H. Alharbey. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Trimmed samples are widely employed in several areas of statistical practice, especially when some sample values at either or both extremes might have been contaminated. The problem of estimating the parameters of Burr distribution type III based on a trimmed samples and prior information will be considered. In this paper, we study the estimation of unknown parameters based on doubly censored type II. The problem discussed using maximum likelihood method and Bayesian approach to estimate the shape parameters of Burr type III distribution. The numerical illustration requires solving nonlinear equations, therefore, MathCAD (2001) statistical package used to asses these effects numerically.